Maine, 2004Strong Wind in Maine, November 5, 2004
November 5, 2004 · NWS GYX · 17 events in 17 counties and zones
Strong winds knocked over trees onto power lines and caused about 6000 homes to lose power across the area. Generally, maximum wind gusts were generally in the 30 to 40 mph range.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds knocked over trees onto power lines and caused about 6000 homes to lose power across the area. Generally, maximum wind gusts were generally in the 30 to 40 mph range.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Nov 5, 3:30 AM EST, 4 hours 30 minutes earlier.
Area forecast discussion, Nov 5, 3:30 AM EST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
330 AM EST FRI NOV 5 2004
.SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...RADAR CURRENTLY
SHOWING BACK EDGE OF MAIN PRECIPITATION SHIELD PULLING
NORTHEASTWARD. STILL SOME ACTIVITY BEHIND IT SO SOME
DEGREE OF SHOWER ACTIVITY DURING THE DAY STILL POSSIBLE.
AS COLUMN BEGINS TO COOL MAY SEE MIX WITH OR CHANGEOVER
TO FROZEN PRECIPITATION NORTH AND MOUNTAINS WITH SMALL
ACCUMULATIONS POSSIBLE. BIG NEWS WILL BE THE WINDS
ESPECIALLY THIS AFTERNOON. HAVE GONE WITH WIND ADVISORY
ENTIRE FORECAST AREA THROUGH THIS EVENING FOR SUSTAINED
WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH AS WELL AS MARINE
GALE WARNING. WINDS WILL SLOWLY DIMINISH TONIGHT.
&&
.LONG TERM (SATURDAY THROUGH THURSDAY)...VERY LITTLE IN THE WAY OF
CHANGES FROM PREV DAY SHIFT PACKAGE. HAVE LOWERED TEMPS SUN/MON
TIME FRAME PER 00Z MODEL RUNS. ADDED CHC OF SLGT CHC -SHSN ALL ZNS
SUN TO THE GRIDDED DATABASE.
&&
.AVIATION...MOSTLY IFR CONDITIONS WITH FEW LIFR CEILINGS THIS
MORNING...BECOMING VFR LATER THIS MORNING AND THIS AFTERNOON.
VERY STRONG WINDS TODAY WITH GUSTS TO 45 KTS.
&&
.MARINE...GALES THROUGH SAT MORNING.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVIS TODAY WESTERN ME.
NH...WIND ADVIS TODAY MUCH OF NH.
MARINE...GLW.
&&
Hazardous weather outlook, Nov 5, 5:51 AM EST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
551 AM EST FRI NOV 5 2004
MEZ007>009-012>014-018>028-NHZ001>010-013-014-061050-
ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME-
COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME-
INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME-
INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH-
NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME-
NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME-
SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME-
SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME-
STRAFFORD NH-SULLIVAN NH-
INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH...
BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD...
BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT...
COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY...
DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON...
FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN...
KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN...
LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH...
MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD...
OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH...
RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD...
SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE...
TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE
551 AM EST FRI NOV 5 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE
AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT THROUGH THIS EVENING. EXPECT WEST WINDS
25 TO 35 MPH WITH GUSTS OVER 45 MPH. THERE WILL BE DOWNED LIMBS AND
SCATTERED POWER OUTAGES.
A GALE WARNING IS ALSO IN EFFECT.
SPOTTER ACTIVATION MAY BE NECESSARY.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
Strong Wind, Androscoggin
- When
- November 5, 8:00 AM EST to 8:00 PM EST
- Where
- Androscoggin forecast zone
- Measured
- 33 kt (38 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.166, -70.206 (the zone’s center; the record gives no point)
Strong Wind, Central Somerset
- When
- November 5, 8:00 AM EST to 8:00 PM EST
- Where
- Central Somerset forecast zone
- Measured
- 33 kt (38 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 45.514, -69.959 (the zone’s center; the record gives no point)
Strong Wind, Coastal Cumberland
- When
- November 5, 8:00 AM EST to 8:00 PM EST
- Where
- Coastal Cumberland forecast zone
- Measured
- 33 kt (38 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.806, -70.330 (the zone’s center; the record gives no point)
Strong Wind, Coastal Waldo
- When
- November 5, 8:00 AM EST to 8:00 PM EST
- Where
- Coastal Waldo forecast zone
- Measured
- 33 kt (38 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.485, -69.122 (the zone’s center; the record gives no point)
Strong Wind, Coastal York
- When
- November 5, 8:00 AM EST to 8:00 PM EST
- Where
- Coastal York forecast zone
- Measured
- 33 kt (38 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.429, -70.670 (the zone’s center; the record gives no point)
Strong Wind, Interior Cumberland
- When
- November 5, 8:00 AM EST to 8:00 PM EST
- Where
- Interior Cumberland forecast zone
- Measured
- 33 kt (38 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.806, -70.330 (the zone’s center; the record gives no point)
Strong Wind, Interior Waldo
- When
- November 5, 8:00 AM EST to 8:00 PM EST
- Where
- Interior Waldo forecast zone
- Measured
- 33 kt (38 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.485, -69.122 (the zone’s center; the record gives no point)
Strong Wind, Interior York
- When
- November 5, 8:00 AM EST to 8:00 PM EST
- Where
- Interior York forecast zone
- Measured
- 33 kt (38 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.429, -70.670 (the zone’s center; the record gives no point)
Strong Wind, Kennebec
- When
- November 5, 8:00 AM EST to 8:00 PM EST
- Where
- Kennebec forecast zone
- Measured
- 33 kt (38 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.409, -69.767 (the zone’s center; the record gives no point)
Strong Wind, Knox
- When
- November 5, 8:00 AM EST to 8:00 PM EST
- Where
- Knox forecast zone
- Measured
- 33 kt (38 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.076, -69.126 (the zone’s center; the record gives no point)
Strong Wind, Lincoln
- When
- November 5, 8:00 AM EST to 8:00 PM EST
- Where
- Lincoln forecast zone
- Measured
- 33 kt (38 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.998, -69.526 (the zone’s center; the record gives no point)
Strong Wind, Northern Franklin
- When
- November 5, 8:00 AM EST to 8:00 PM EST
- Where
- Northern Franklin forecast zone
- Measured
- 33 kt (38 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.974, -70.444 (the zone’s center; the record gives no point)
Strong Wind, Northern Oxford
- When
- November 5, 8:00 AM EST to 8:00 PM EST
- Where
- Northern Oxford forecast zone
- Measured
- 33 kt (38 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.500, -70.757 (the zone’s center; the record gives no point)
Strong Wind, Sagadahoc
- When
- November 5, 8:00 AM EST to 8:00 PM EST
- Where
- Sagadahoc forecast zone
- Measured
- 33 kt (38 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.912, -69.839 (the zone’s center; the record gives no point)
Strong Wind, Southern Franklin
- When
- November 5, 8:00 AM EST to 8:00 PM EST
- Where
- Southern Franklin forecast zone
- Measured
- 33 kt (38 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.974, -70.444 (the zone’s center; the record gives no point)
Strong Wind, Southern Oxford
- When
- November 5, 8:00 AM EST to 8:00 PM EST
- Where
- Southern Oxford forecast zone
- Measured
- 33 kt (38 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.500, -70.757 (the zone’s center; the record gives no point)
Strong Wind, Southern Somerset
- When
- November 5, 8:00 AM EST to 8:00 PM EST
- Where
- Southern Somerset forecast zone
- Measured
- 33 kt (38 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 45.514, -69.959 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New Jersey, November 5, 20041 death · 1 event
- High Wind in Massachusetts, November 5, 20041 injured · $355,000 · 50 kt wind · 11 events
- High Wind in New Hampshire, November 5, 2004$50,000 · 50 kt wind · 2 events
- Strong Wind in New Jersey, November 5, 2004$20,000 · 21 events
- Strong Wind in New Hampshire, November 5, 2004$12,000 · 12 events
- High Wind in Rhode Island, November 5, 2004$20,000 · 50 kt wind · 1 event
- Strong Wind in Pennsylvania, November 5, 2004$6,000 · 10 events
- Winter Weather in Vermont, November 5, 20046 events
- Strong Wind in Maryland, November 5, 2004$5,000 · 5 events
- Strong Wind in Delaware, November 5, 2004$5,000 · 4 events
- Winter Weather in New York, November 5, 20044 events
- Heavy Snow in Maine, November 5, 20042 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428486, 5428487, 5428488, 5428489, 5428490, 5428491, 5428492, 5428493, 5428494, 5428495, 5428496, 5428497, 5428498, 5428499, 5428500, 5428501, 5428502.